Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 12, 2006, 1:45 PM MST for Santa Cruz County, Arizona. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2006, 1:45 PM MST (20:45 UTC)
- Expired
- Sep 12, 2006, 2:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 57 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 1:51 PM MST | HAIL 1 | Nogales, AZ | 1 INCH SIZE HAIL FALLING AROUND THE COURTHOUSE COMPLEX. WIND BLOWING STRONG AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 122045 SVRTWC AZC023-122130- /O.NEW.KTWC.SV.W.0124.060912T2045Z-060912T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF NOGALES * UNTIL 230 PM MST * AT 139 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOGALES...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIO RICO AND 8 MILES NORTHWEST OF KINO SPRINGS BY 205 PM MST PATAGONIA LAKE AND 8 MILES SOUTHWEST OF PATAGONIA BY 230 PM MST LAT...LON 3134 11111 3135 11077 3163 11063 3163 11108 $$ GL WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 122102 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 201 PM MST TUE SEP 12 2006 AZC023-122130- /O.CON.KTWC.SV.W.0124.000000T0000Z-060912T2130Z/ SANTA CRUZ AZ- 201 PM MST TUE SEP 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTHERN SANTA CRUZ COUNTY... AT 156 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOGALES... MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PATAGONIA LAKE BY 210 PM MST PATAGONIA BY 230 PM MST LAT...LON 3134 11111 3135 11074 3162 11063 3158 11100 $$ GL WEATHER.GOV/TUCSON
000 WWUS55 KTWC 122123 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 223 PM MST TUE SEP 12 2006 AZC023-122133- /O.EXP.KTWC.SV.W.0124.000000T0000Z-060912T2130Z/ SANTA CRUZ AZ- 223 PM MST TUE SEP 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY EXPIRES AT 230 PM MST... LAT...LON 3134 11111 3135 11074 3162 11063 3158 11100 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 12:10 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 12, 12:10 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1210 PM MST TUE SEP 12 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NORTHERN BAJA WILL MOVE NORTHEAST ACROSS SOUTHEAST ARIZONA THROUGH WEDNESDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. AS THE LOW PRESSURE SYSTEM SLOWLY DEPARTS THE AREA STARTING THURSDAY...MUCH DRIER AIR WILL OVERSPREAD SOUTHEAST ARIZONA BY THIS WEEKEND. && .UPDATED...BASED ON THE 18Z KTUS SOUNDING WHICH SHOWS ADDITIONAL LOW LEVEL MOISTURE AND INCREASING PW MOVING INTO SOUTHERN ARIZONA HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH THROUGH 6 AM WEDNESDAY ACROSS MOST OF SOUTHEAST ARIZONA. HAVE ALREADY SEEN THUNDERSTORMS ACROSS COCHISE COUNTY THIS MORNING PRODUCE FLASH FLOODING AND THAT COMPLEX OF STORMS WILL BE MOVING INTO GRAHAM COUNTY SHORTLY. VISIBLE SATELLITE IMAGERY AND LIGHTNING DATA NOW INDICATES NEW THUNDERSTORMS DEVELOPING SOUTH OF THE INTERNATIONAL BORDER...AND NOW THAT DAYTIME HEATING IS WELL UNDERWAY THESE STORMS ARE BECOMING SURFACE BASED AND WILL MOVE NORTH INTO PIMA AND SANTA CRUZ COUNTY LATER THIS AFTERNOON. && .PREV DISCUSSION...ACTIVE MORNING ALREADY UNDERWAY WITH KEMX WSR-88D DETECTING SCATTERED THUNDERSTORM ACTIVITY GENERALLY ON A LINE FROM TUCSON EASTWARD. THESE THUNDERSTORMS ARE DEVELOPING IN SOUTHERLY FLOW ALOFT IN AN AREA OF STRONG DIVERGENCE EAST OF THE CLOSED MID/UPR LOW NOW ACROSS SWRN AZ/NRN MEXICO. 12Z KTUS SOUNDING SHOWS PW VALUES AROUND ONE INCH AS THE LOWER LEVELS ARE STILL RELATIVELY DRY. HOWEVER...WE EXPECT THE PW TO INCREASE THROUGH THE DAY AS SOUTHEAST LOW LEVEL FLOW CONTINUES TO TRANSPORT MORE MOISTURE NORTH FROM MEXICO. THE SOUNDING IS FAVORABLE FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WITH MODIFIED SOUNDING YIELDING A CAPE OF 1300 J/KG WITH A TEMP OF 93F AND DEWPOINT OF 55F. GIVEN THE STRONG UPDRAFTS EXPECTED AND 30-40KTS OF 0-6KM SHEAR TODAY SOME OF THESE STORMS SHOULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. WE WILL BE RELEASING A SPECIAL 18Z SOUNDING TODAY TO MONITOR THE INCREASE IN LOW LEVEL MOISTURE. GIVEN THE NATURE THIS MORNING FOR THE STORMS TO BE TRAINING IN THE SOUTHERLY FLOW ALOFT FROM TUCSON EASTWARD...THE SLOW EASTWARD MOVEMENT OF THIS MID/UPR LEVEL LOW AND THE ANTICIPATED INCREASE IN MOISTURE WE ARE CONSIDERING ISSUING A FLASH FLOOD WATCH FOR PORTIONS OF THE CWA LATER THIS MORNING. HOWEVER...ONCE AGAIN THE LOWER LEVEL MOISTURE AND PW INCREASE IS CRUCIAL FOR THE DEVELOPMENT OF WIDESPREAD HEAVY RAINFALL. WE PREFER TO WAIT UNTIL THE 18Z SOUNDING COMES IN TO GET A BETTER HANDLE ON THIS. THE MID/UPR LEVEL LOW WILL CONTINUE TO IMPACT SOUTHEAST ARIZONA DURING THE DAY WEDNESDAY WITH A CONTINUATION OF SHOWERS AND THUNDERSTORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 12, 8:50 AM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST TUE SEP 12 2006 AZZ019-029-030-033>035-130700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 850 AM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING AS WEAK LOW PRESSURE OVER NORTHERN BAJA FEEDS MONSOON MOISTURE BACK INTO THE REGION. WITH THE STORMS MOVING NORTH AT 20 MPH... THE RISK OF FLASH FLOODING WILL INITIALLY BE RATHER LOW...ALTHOUGH SOME MINOR STREET AND WASH FLOODING IS POSSIBLE. HOWEVER AS THE STORMS BECOME MORE NUMEROUS AND BEGIN TO MOVE REPEATEDLY OVER THE SAME AREAS LATER TODAY AND TONIGHT...TOTAL RAINFALL COULD EXCEED ONE INCH IN SOME AREAS. THE AREA WILL BE MONITORED FOR A POSSIBLE FLASH FLOOD WATCH LATER TODAY. IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-130700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 850 AM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AROUND NOON...AND WILL INCREASE IN BOTH COVERAGE AND INTENSITY BY THIS EVENING. BECAUSE SOUTH CENTRAL ARIZONA IS CLOSER TO WEAK LOW PRESSURE OVER NORTHERN BAJA...THE STORMS WILL MOVE NORTHWEST AT ONLY 10 MPH. THIS COULD LEAD TO 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME OVER CENTRAL AND WESTERN PIMA COUNTY. THE AREA WILL BE MONITORED FOR A POSSIBLE FLASH FLOOD WATCH LATER TODAY. IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Sep 12, 11:26 AM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1126 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STRUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSLocal storm report, Sep 12, 11:46 AM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1146 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:33 PM MST | Flash Flood Warning | TWC | Cochise | 27 min |
| Sep 12, 10:38 AM MST | Flash Flood Warning | TWC | Cochise | 7 min |
| Sep 12, 12:02 PM MST | Flash Flood Watch | TWC | 12 hr | |
| Sep 12, 12:41 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 4 min |
| Sep 12, 1:02 PM MST | Flash Flood Warning | TWC | Cochise, Graham | |
| Sep 12, 1:42 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 min |
| Sep 12, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Sep 12, 3:40 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Sep 12, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 64 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.